Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 7, 2015, 2:52 PM CDT for Tom Green County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 2:52 PM CDT (19:52 UTC)
- Expired
- Jul 7, 2015, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 17 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:33 PM CDT | FLASH FLOOD | San Angelo, TX | NUMEROUS WATER RESCUES WERE REPORTED ACROSS THE CITY OF SAN ANGELO. |
| Jul 7, 4:03 PM CDT | FLASH FLOOD | San Angelo, TX | THE SAN ANGELO POLICE DEPARTMENT REPORTED 20 HIGH WATER RESCUES AROUND THE CITY OF SAN ANGELO DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
574
WGUS54 KSJT 071952
FFWSJT
TXC451-072300-
/O.NEW.KSJT.FF.W.0036.150707T1952Z-150707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 251 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
HEAVY RAINFALL CONTINUES TO FALL ACROSS THE SAN ANGELO AREA. STREET
FLOODING AND RISING WATER AT LOW WATER CROSSINGS HAS BEEN REPORTED.
ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT FEW HOURS.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH
THEM COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN ANGELO...
SAN ANGELO STATE PARK...O.C. FISHER RESERVOIR...TWIN BUTTES
RESERVOIR...LAKE NASWORTHY...GOODFELLOW AIR FORCE BASE...WALL...
VERIBEST...KNICKERBOCKER AND GRAPE CREEK.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
JACKSON FROM KNICKERBOCKER TO S BRYANT...
HOWARD AND WEBSTER...
COLLEGE HILLS AND MILBROOK...
SOUTHWEST BLVD AND LOOP 306...
PARKWOOD AND LINDENWOOD...
1500 BLOCK OF SPAULDING...
300 BLOCK OF NORTH ARCHER...
SUL ROSS AT RED ARROYO CROSSING...
NORTH RIVER AND WEST 1ST...
LAT...LON 3160 10063 3162 10023 3158 10023 3158 10022
3126 10022 3125 10062
$$1 follow-up statement
461
WGUS74 KSJT 072112
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT TUE JUL 7 2015
TXC451-072300-
/O.CON.KSJT.FF.W.0036.000000T0000Z-150707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOM GREEN TX-
412 PM CDT TUE JUL 7 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TOM GREEN COUNTY...
AT 403 PM CDT...SAN ANGELO FIRE DEPARTMENT HAS REPORTED 20 HIGH
WATER RESCUES. ALSO...THERE HAS BEEN NUMEROUS REPORTS OF STREET
FLOODING AND FLOODING OF LOW WATER CROSSINGS ACROSS SAN ANGELO.
MORE THUNDERSTORMS WITH VERY HEAVY WILL BE MOVING ACROSS THE AREA.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES AREA POSSIBLE THROUGH 6 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN ANGELO
STATE PARK...O.C. FISHER RESERVOIR AND GRAPE CREEK
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 1692 CROSSING SALES BRANCH...
CITY FARM CROSSING RED CREEK...
SWAIN CROSSING RED CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3160 10063 3162 10023 3158 10023 3158 10022
3126 10022 3125 10062
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:37 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 12:37 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1237 PM CDT Tue Jul 7 2015 .AVIATION... /18Z TAFS/ Showers and storms will continue to be widespread across the central and northern sections of the area through the period, including both the San Angelo (KSJT) and Abilene (KABI) terminals. Activity will be much more scattered across the southern locations. Where the storms occur, will easily drop down to MVFR if not IFR conditions as heavy rain drops visibilities. Showers and storms should begin to push off to the northeast away from the area on Wednesday morning. && .PREV DISCUSSION... /ISSUED 709 AM CDT TUE JUL 7 2015/ UPDATE... We have increased POPs for this afternoon through early evening based on current radar trends. PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUL 7 2015/ SHORT TERM... (Today and Tonight) .Heavy rainfall and localized flash flooding possible through Wednesday afternoon... Forecast challenges remain plentiful through tomorrow. The latest satellite and radar trends show a strong MCS signature developing across the Panhandle, with a general east to southeast propagation. This convective system developed behind a linear MCS that moved across this same region and through Oklahoma yesterday evening. The net effect of all this is the weak cold front that has been discussed the last few days, is moving farther south and east than earlier thought, aided by the previously mentioned convective cold pools. This can also be seen in the latest numerical runs, with virtually all of the latest guidance showing a continued southeastward trend in the frontal timing/position for today and tonight, with the general theme being the front stalling along a Sterling City to Robert Lee to Throckmorton line around midnight. The heaviest rainfall will develop along and immediately behind this front, where a widespread 2 to 4 inches of rainfall is expected through early Wednesday afternoon, with locally higher amounts possible. Additionally, the current SPC mesoanalysis shows the "moist axis" running from Crockett County northward through the western Concho Valley and Big County, where precipitable water values are in the 1.9 to 2.1 inch range! When comparing these values to climatology, the current value of 1.9 inches at Del Rio is amongst the 95th percentile, and 1.7 inches at Midland is near the daily maximum value for today. Given the likelyhood for additional convection developing along outflow boundaries, the trend in the model data, and after coordinating with surrounding offices, a Flash Flood Watch has been issued through 1 PM Wednesday for the northern Concho Valley and Big Country. LONG TERM... (Wednesday through next Monday) Drier and warmer conditions will return to the region for the middle to end of the week. An area of high pressure currently located across the southeastern U.S., will build to the west northwest for Thursday through the weekend. Drier air and rising mid and upper-level heights will end our chance for rainfall, with warming temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 69 89 72 91 / 70 80 40 10 5 San Angelo 88 70 91 72 91 / 70 80 20 5 5 Junction 88 72 90 72 91 / 30 30 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan... Runnels...Shackelford...Sterling...Taylor...Throckmorton. && 07
Hazardous weather outlook, Jul 7, 2:07 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 207 PM CDT TUE JUL 7 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 207 PM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH OF AN OZONA TO SAN ANGELO TO BROWNWOOD LINE. A FLASH FLOOD WATCH REMAINS IN EFFECT. DANGEROUS LIGHTNING WILL ALSO BE LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 9:10 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD ABILENE 32.45N 99.73W
07/07/2015 TAYLOR TX LAW ENFORCEMENT
34 REPORTED WATER RESCUES ACROSS THE ABILENE AREA.
&&
EVENT NUMBER SJT1500500
JDLocal storm report, Jul 7, 11:54 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FLASH FLOOD COLEMAN 31.83N 99.43W
07/07/2015 COLEMAN TX LAW ENFORCEMENT
THE UNDERPASS ON NACHES STREET FLOODED DUE TO HEAVY
RAINFALL.
&&
EVENT NUMBER SJT1500501
JDLocal storm report, Jul 7, 11:58 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1158 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD BALLINGER 31.74N 99.96W
07/07/2015 RUNNELS TX LAW ENFORCEMENT
FLASH FLOODING WAS ONGOING ACROSS THE BALLINGER AREA
DUE TO HEAVY RAINFALL.
&&
EVENT NUMBER SJT1500502
JDSpecial weather statement, Jul 7, 1:09 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 109 PM CDT TUE JUL 7 2015 TXZ071-072-076>078-072200- IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA... ELDORADO...SONORA 109 PM CDT TUE JUL 7 2015 ...TROPICAL FUNNELS WILL BE POSSIBLE TODAY... TROPICAL FUNNELS DIFFER FROM THE TYPICAL SPRING TIME TORNADOES AND RARELY REACH THE GROUND. ON THE RARE OCCASION THAT THEY DO REACH THE GROUND GUSTY WINDS TO AROUND 60 TO 70 MPH ARE POSSIBLE. TROPICAL FUNNELS ARE USUALLY BRIEF...HOWEVER SOME TIMES THEIR OCCURRENCE CAN BE NUMEROUS FOR A FEW HOURS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:00 AM CDT | Flash Flood Watch | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more | 12 hr |
| Jul 7, 3:54 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 81 min |
| Jul 7, 4:32 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 118 min |
| Jul 7, 5:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 2 hr |
| Jul 7, 5:52 AM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 113 min |
| Jul 7, 7:19 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 8:11 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Throckmorton | 94 min |
| Jul 7, 8:29 AM CDT | Areal Flood Advisory | SJT | Coleman, Runnels | 2 hr |
| Jul 7, 8:51 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| Jul 7, 9:49 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 10:13 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jul 7, 10:24 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Jul 7, 11:49 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 3 hr |
| Jul 7, 12:45 PM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 2:31 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 31 hr |
| Jul 7, 2:41 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Jul 7, 4:24 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 111 min |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | SJT | Crockett | 108 min |
| Jul 7, 5:54 PM CDT | Areal Flood Advisory | SJT | Shackelford | 111 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.